Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 105, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Apr 29, 2021, 10:29 AM CDT for Jackson County, Mississippi. It was in force for 57 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 10:29 AM CDT (15:29 UTC)
- Expired
- May 1, 2021, 7:33 PM CDT
- In force
- 57 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, MS
The radar
The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pascagoula River at Graham Ferry (PGFM6). The gauge peaked at 16.05 ft at Apr 29, 2021, 2:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02479310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
319 WGUS44 KLIX 291529 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 1029 AM CDT Thu Apr 29 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... Pascagoula River At Graham Ferry affecting Jackson County. MSC059-300930- /O.NEW.KLIX.FL.W.0105.210429T1529Z-210502T0000Z/ /PGFM6.1.ER.210429T1445Z.000000T0000Z.210501T1800Z.NO/ 1029 AM CDT Thu Apr 29 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Pascagoula River At Graham Ferry. * From this morning to Saturday evening. * At 9:45 AM CDT Thursday the stage was 16.0 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to remain near flood stage through Saturday morning, then fall below flood stage early Saturday afternoon, and continue falling to 15.1 feet Tuesday morning. * Impact...At 16.0 feet, River property at Cumbest Bluff will be cut off by high water and some river roads will be impassable. && LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858 $$ TD
5 follow-up statements
894 WGUS84 KLIX 300121 FLSLIX Flood Statement National Weather Service New Orleans LA 821 PM CDT Thu Apr 29 2021 ...The Flood Warning continues for the following rivers in Mississippi... Pascagoula River At Graham Ferry affecting Jackson County. MSC059-301930- /O.CON.KLIX.FL.W.0105.000000T0000Z-210502T0000Z/ /PGFM6.1.ER.210429T1445Z.210429T2200Z.210501T1800Z.NO/ 821 PM CDT Thu Apr 29 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Pascagoula River At Graham Ferry. * Until Saturday evening. * At 7:45 PM CDT Thursday the stage was 16.0 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to remain near flood stage through Saturday morning, then fall below flood stage early Saturday afternoon, and continue falling to 15.1 feet Tuesday morning. * Impact...At 16.0 feet, River property at Cumbest Bluff will be cut off by high water and some river roads will be impassable. && LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858 $$ KLG
526 WGUS84 KLIX 301616 FLSLIX Flood Statement National Weather Service New Orleans LA 1116 AM CDT Fri Apr 30 2021 ...The Flood Warning is extended for the following rivers in Mississippi... Pascagoula River At Graham Ferry affecting Jackson County. MSC059-011030- /O.EXT.KLIX.FL.W.0105.000000T0000Z-210502T1200Z/ /PGFM6.1.ER.210429T1445Z.210429T2200Z.210502T0600Z.NO/ 1116 AM CDT Fri Apr 30 2021 ...The Flood Warning is now in effect until Sunday morning... The Flood Warning continues for the Pascagoula River At Graham Ferry. * Until Sunday morning. * At 9:45 AM CDT Friday the stage was 16.0 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river will remain near 16.0 feet through the weekend and then continue falling to 14.6 feet Wednesday morning. * Impact...At 16.0 feet, River property at Cumbest Bluff will be cut off by high water and some river roads will be impassable. && LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858 $$ JFL
360 WGUS84 KLIX 010108 FLSLIX Flood Statement National Weather Service New Orleans LA 808 PM CDT Fri Apr 30 2021 ...The Flood Warning continues for the following rivers in Mississippi... Pascagoula River At Graham Ferry affecting Jackson County. MSC059-011915- /O.CON.KLIX.FL.W.0105.000000T0000Z-210502T1200Z/ /PGFM6.1.ER.210429T1445Z.210430T2315Z.210502T0600Z.NO/ 808 PM CDT Fri Apr 30 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Pascagoula River At Graham Ferry. * Until Sunday morning. * At 7:45 PM CDT Friday the stage was 16.0 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river will remain near 16.0 feet through early Sunday and then continue falling to 14.3 feet Wednesday evening. * Impact...At 16.0 feet, River property at Cumbest Bluff will be cut off by high water and some river roads will be impassable. && LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858 $$ KLG
920 WGUS84 KLIX 011603 FLSLIX Flood Statement National Weather Service New Orleans LA 1103 AM CDT Sat May 1 2021 ...The Flood Warning continues for the following rivers in Mississippi... Pascagoula River At Graham Ferry affecting Jackson County. MSC059-021015- /O.CON.KLIX.FL.W.0105.000000T0000Z-210502T1200Z/ /PGFM6.1.ER.210429T1445Z.210430T2315Z.210502T0600Z.NO/ 1103 AM CDT Sat May 1 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Pascagoula River At Graham Ferry. * Until Sunday morning. * At 9:45 AM CDT Saturday the stage was 15.9 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this afternoon to a crest of 16.0 feet this afternoon. It will then fall below flood stage just after midnight tonight. * Impact...At 16.0 feet, River property at Cumbest Bluff will be cut off by high water and some river roads will be impassable. && LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858 $$
993 WGUS84 KLIX 020033 FLSLIX Flood Statement National Weather Service New Orleans LA 733 PM CDT Sat May 1 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... Pascagoula River At Graham Ferry affecting Jackson County. MSC059-020145- /O.CAN.KLIX.FL.W.0105.000000T0000Z-210502T0033Z/ /PGFM6.1.ER.210429T1445Z.210430T2315Z.210502T0600Z.NO/ 733 PM CDT Sat May 1 2021 ...The Flood Warning for the Pascagoula River At Graham Ferry has been cancelled... The Flood Warning is cancelled for the Pascagoula River At Graham Ferry. * At 6:45 PM CDT Saturday the stage was 15.9 feet. * Flood stage is 16.0 feet. * Forecast...The river is expected to fall to 14.5 feet Thursday evening. && LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858 $$ PG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:26 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 29, 6:26 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 626 AM CDT Thu Apr 29 2021 .AVIATION...12Z TAF Package...Already seeing a few terminals improve and this will likely slowly continue through the morning. By 15z most sites should be in VFR or at least near minimal MVFR status due to cigs. Skies should sct out through the midday and afternoon hours and then once again tonight it looks like low cigs will become and issue once again. No restrictions in vsbys in the package due to convection and may not see any until the 0z or 6z packages tonight. Also not anticipating in fog however if the front is slightly faster winds could slack off enough while low level moisture pools over the region that could allow for patchy fog during the early morning hours tonight. /CAB/ && .PREV DISCUSSION... /issued 412 AM CDT Thu Apr 29 2021/ SHORT TERM...Quiet night but low clouds have been impacting the region all night. It is quiet humid out there and is beginning to feel more and more like late Spring...yay (not really). Temperatures were still in the lower to mid 70s across the region at 8z. As for the forecast the bulk of the impacts in the next 72 hours look to be Friday however best rain chances are likely late this weekend. WV shows quite the blow up of convection over the southern Plains and into the Ozarks late yesterday and last night. All thanks to the deep closed low that is still dropping into northern Mexico. A lot has changed since last looking at this system and it now appears that this low will become cutoff on Friday as the northern stream s/w passes through the Mississippi Valley area and into the Appalachians tonight. This wave will bypass the closed low thus allowing it to cutoff and spin over northern Mexico and the Big Bend region of Texas through Saturday. The northern stream s/w though looks to help push a backdoor cold front into the region Friday. This along with daytime heating, increasing moisture, and the Gulf ridge being suppressed some should allow for scattered convection. Saturday a s/w coming down out of the Pac NW should finally kick the cutoff low out of the southwest. This system will begin to lift northeast across TX Saturday night and open up as it moves through the Mid MS Valley Sunday. This will cool off the mid levels significantly and provide quite a bit of lift to at least get scattered convection if not numerous storms on Sunday. Luckily this will be quite progressive with the bulk of the rain quickly moving to the northeast Sunday night. LONG TERM...Beyond Sunday, area will be in southwesterly upper flow, and impulses will have the potential to produce rounds of showers and thunderstorms. Confidence gets lower toward midweek as the current GFS solution maintains southwest flow, while the 12z ECMWF solution gradually turns the flow northwest, as upper ridging over Florida retrogrades westward to Mexico. At this time, with the variability in the longer term models, cannot confidently pick out a dry day in the extended forecast. Would anticipate that once the front returns northward by Sunday, temperatures should remain near or above climatologic norms for early May for several days. If the northwesterly flow advertised by the 12z ECMWF materializes, somewhat cooler and drier weather would move in for the end of next week, but that's beyond the scope of the current forecast package. /35/ && MARINE...High pressure will continue to slide to the east while a cold front will slowly drop into the Lower Ms Valley today and then towards the coast Friday morning. Prior to the front getting into the area the winds will remain out of the south-southeast and south but should begin to relax overnight tonight as the front approaches. Winds will briefly turn offshore late Friday and Friday night but should quickly come back out of the east and then southeast Saturday afternoon and evening as high pressure once again sets up to the northeast. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... MCB 87 68 78 61 / 10 30 50 10 BTR 89 70 82 64 / 10 20 50 10 ASD 86 69 84 63 / 0 10 40 10 MSY 88 72 84 69 / 0 0 40 10 GPT 83 69 83 63 / 0 0 30 10 PQL 84 67 83 62 / 10 0 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...Coastal Flood Advisory until 5 PM CDT this afternoon for MSZ080. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:32 AM CDT | Coastal Flood Advisory | LIX | 13 hr |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.